Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 97, NWS Omaha, NE

May 21, 2011Harrison County, Pottawattamie County, Shelby County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at May 21, 2011, 8:32 PM CDT for Harrison County, Pottawattamie County, Shelby County, Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2011, 8:32 PM CDT (01:32 UTC)
Expired
May 21, 2011, 9:15 PM CDT
In force
43 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Harrison County, IA, Pottawattamie County, IA, Shelby County, IA

The radar

The Omaha radar (KOAX), 88 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 8:40 PM CDTHAIL 1.252 E Council Bluffs, IANEAR TARGET IN EAST COUNCIL BLUFFS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:25 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS53 KOAX 220132
SVROAX
IAC085-155-165-220215-
/O.NEW.KOAX.SV.W.0097.110522T0132Z-110522T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
832 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARRISON COUNTY IN SOUTHWEST IOWA...
  POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST IOWA...

* UNTIL 915 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COUNCIL BLUFFS...OR 13 MILES EAST OF        
  OMAHA...AND MOVING EAST NORTHEAST AT 30 MPH.  OTHER POSSIBLE       
  SEVERE STORMS WERE APPROACHING OAKLAND IOWA AND ANOTHER WAS        
  APPROACHING AVOCA IOWA.  THESE STORMS COULD ALSO PRODUCE QUARTER   
  SIZE HAIL.

* LOCATIONS IMPACTED INCLUDE...
  TREYNOR...UNDERWOOD...MACEDONIA...MINDEN...CARSON...OAKLAND...
  SHELBY...AVOCA...WALNUT...HARLAN...ELK HORN...MCCLELLAND...NEOLA...
  HANCOCK...NISHNA BEND RECREATION AREA...TENNANT...PRAIRIE ROSE
  STATE PARK AND ELK HORN CREEK RECREATION AREA.

THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS
17 AND 8.

THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
43 AND 66.

THE WARNED AREA INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 41
AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4151 9505 4150 9515 4149 9515 4116 9515
      4116 9584 4144 9592 4152 9560 4167 9535
      4160 9504
TIME...MOT...LOC 0131Z 248DEG 26KT 4124 9575
WIND...HAIL <50MPH 1.00IN

$$

CHERMOK
4 follow-up statements
752 
WWUS53 KOAX 220140
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
840 PM CDT SAT MAY 21 2011

IAC085-155-165-220215-
/O.CON.KOAX.SV.W.0097.000000T0000Z-110522T0215Z/
SHELBY IA-POTTAWATTAMIE IA-HARRISON IA-
840 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARRISON...POTTAWATTAMIE AND SOUTHERN SHELBY COUNTIES UNTIL 915 PM
CDT...

AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF TREYNOR...OR 17 
MILES EAST OF OMAHA...MOVING NORTHEAST AT 30 MPH.  OTHER STRONG TO 
SEVERE THUNDERSTORMS EXTENDED FROM AVOCA TO OAKLAND AND THEN TOWARD 
CARSON.  THESE STORMS COULD ALSO PRODUCE 1 INCH HAIL AS THEY MOVE 
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  TREYNOR...UNDERWOOD...MACEDONIA...CARSON...MINDEN...OAKLAND...
  SHELBY...AVOCA...WALNUT...HARLAN...ELK HORN...MCCLELLAND...NEOLA...
  HANCOCK...NISHNA BEND RECREATION AREA...TENNANT...PRAIRIE ROSE
  STATE PARK AND ELK HORN CREEK RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4151 9505 4150 9515 4116 9515 4118 9572
      4137 9581 4152 9560 4167 9535 4160 9504
TIME...MOT...LOC 0140Z 239DEG 27KT 4128 9568
WIND...HAIL <50MPH 1.00IN

$$

CHERMOK
351 
WWUS53 KOAX 220148
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
848 PM CDT SAT MAY 21 2011

IAC085-155-165-220215-
/O.CON.KOAX.SV.W.0097.000000T0000Z-110522T0215Z/
SHELBY IA-POTTAWATTAMIE IA-HARRISON IA-
848 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARRISON...POTTAWATTAMIE AND SOUTHERN SHELBY COUNTIES UNTIL 915 PM
CDT...

AT 843 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER 
SIZE OR A LITTLE LARGER HAIL.  THIS STORM WAS LOCATED NEAR 
TREYNOR...OR 19 MILES EAST OF OMAHA...MOVING NORTHEAST AT 30 MPH.
THIS STORM PRODUCED 1.25 INCH HAIL IN EAST COUNCIL BLUFFS AT 840 PM.
OTHER STRONG AND POSSIBLY SEVERE STORMS EXTENDED FROM NEAR AVOCA TO 
OAKLAND AND CARSON.  THESE STORMS COULD ALSO PRODUCE QUARTER SIZE 
HAIL.

LOCATIONS IMPACTED INCLUDE...
  MACEDONIA...CARSON...MINDEN...OAKLAND...SHELBY...AVOCA...WALNUT...
  HARLAN...ELK HORN...NEOLA...HANCOCK...NISHNA BEND RECREATION
  AREA...TENNANT...PRAIRIE ROSE STATE PARK AND ELK HORN CREEK
  RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4151 9505 4150 9515 4116 9515 4118 9572
      4137 9581 4152 9560 4167 9535 4160 9504
TIME...MOT...LOC 0147Z 239DEG 27KT 4131 9562
WIND...HAIL <50MPH 1.00IN

$$

CHERMOK
363 
WWUS53 KOAX 220205
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
905 PM CDT SAT MAY 21 2011

IAC085-155-165-220215-
/O.CON.KOAX.SV.W.0097.000000T0000Z-110522T0215Z/
SHELBY IA-POTTAWATTAMIE IA-HARRISON IA-
905 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARRISON...POTTAWATTAMIE AND SOUTHERN SHELBY COUNTIES UNTIL 915 PM
CDT...

AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF OAKLAND...OR 28
MILES EAST OF OMAHA...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHELBY...AVOCA...WALNUT...HARLAN...ELK HORN...HANCOCK...NISHNA BEND
  RECREATION AREA...TENNANT...PRAIRIE ROSE STATE PARK AND ELK HORN
  CREEK RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4151 9505 4150 9515 4116 9515 4118 9572
      4137 9581 4152 9560 4167 9535 4160 9504
TIME...MOT...LOC 0205Z 239DEG 27KT 4138 9547
WIND...HAIL <50MPH 1.00IN

$$

CHERMOK
650 
WWUS53 KOAX 220214
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
914 PM CDT SAT MAY 21 2011

IAC085-155-165-220223-
/O.EXP.KOAX.SV.W.0097.000000T0000Z-110522T0215Z/
SHELBY IA-POTTAWATTAMIE IA-HARRISON IA-
914 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON...
POTTAWATTAMIE AND SOUTHERN SHELBY COUNTIES WILL EXPIRE AT 915 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER...NICKEL SIZE HAIL IS STILL POSSIBLE WITH  
THUNDERSTORMS APPROACHING OAKLAND THROUGH 930 PM.  IN ADDITION...
SEVERE THUNDERSTORMS WEST OF THE REGION COULD MOVE INTO THE AREA 
BEFORE 10 PM.

LAT...LON 4151 9505 4150 9515 4116 9515 4118 9572
      4137 9581 4152 9560 4167 9535 4160 9504
TIME...MOT...LOC 0213Z 239DEG 27KT 4141 9540

$$

CHERMOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:12 PM CDT, 6 hours 20 minutes earlier.

Area forecast discussion, May 21, 2:12 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
212 PM CDT SAT MAY 21 2011

.DISCUSSION...

MAIN CONCERN IN THE SHORT TERM IS POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS...ESPECIALLY THROUGH THE EARLY EVENING HOURS.

LATEST WATER VAPOR IMAGERY SHOWED A CLOSED MID TROPOSPHERIC LOW
SPINNING OVER WESTERN SOUTH DAKOTA. SEVERAL IMPULSES WERE ROTATING
AROUND THE MAIN LOW. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED A
FAIRLY COMPLEX PATTERN. A 996 LOW PRESSURE CENTER WAS OVER EXTREME
SOUTHWEST NORTH DAKOTA WITH AN OCCLUDED FRONT CURVING EAST AND THEN
SOUTH OF THE LOW INTO ANOTHER LOW OVER WESTERN KANSAS. DEWPOINTS IN
THE LOCAL AREA WERE MOSTLY IN THE 50S TO LOWER 60S...WITH SOME DRIER
AIR LOCATED TO THE WEST IN CENTRAL NEBRASKA. 12Z OAX SOUNDING SHOWED
A FAIRLY STEEP MID LEVEL LAPSE RATE. LAPS DATA SHOWED VERY LITTLE
CONVECTIVE INHIBITION WITH 500 METER MIXED LAYER CAPE VALUES MOSTLY
FROM 1500 TO 2200 J/KG. EXPECT SCATTERED STORMS TO INITIATE OVER OUR
AREA AND THEN TRACK EAST OR NORTHEAST OUT OF OUR AREA. SOME SEVERE
STORMS ARE EXPECTED...WITH LARGE HAIL THE MAIN RISK.

OTHERWISE...EXPECT COVERAGE OF PRECIPITATION TO DECREASE AFTER 1 AM
TONIGHT AND ONLY HAVE LOW POPS FOR PARTS OF THE AREA. SLIGHTLY DRIER
AIR SHOULD WORK INTO THE AREA OVERNIGHT AS WINDS TURN TO SOUTHWEST.
HAVE LOWS MOSTLY IN THE MID AND UPPER 50S...WITH SOME LOWER 50S WEST
OF HIGHWAY 81.

SUNDAY...500 MB LOW SHOULD TRACK FROM SOUTH DAKOTA INTO MINNESOTA
AND IT APPEARS OUR AREA WILL NOT BE QUITE AS ACTIVE. LAPSE RATES DO
NOT LOOK AS STEEP AND 850 MB DEWPOINTS SHOULD GENERALLY BE LOWER.
DID HOLD ONTO A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE
AFTERNOON...ALTHOUGH RAIN CHANCES SHOULD BE HIGHER TO OUR NORTH...
EAST AND SOUTH.

REALLY DID NOT MAKE MANY CHANGES FARTHER OUT...SINCE PREVIOUS GRIDS
LOOKED GOOD. GFS SEEMED TO BE THE ODD MODEL OUT IN REGARDS TO THE
CHANCE FOR SHOWERS AND THUNDERSTORMS FROM MONDAY NIGHT THROUGH
WEDNESDAY. IN GENERAL...WENT CLOSER TO THE WETTER SOLUTION SUGGESTED
BY THE 00Z ECMWF. DID ADJUST RAIN CHANCES A BIT FOR WEDNESDAY
NIGHT...SINCE SYSTEM APPEARS SLOWER THAN PREVIOUS RUNS. CONFIDENCE
ON DETAILS BEYOND WEDNESDAY IS NOT VERY HIGH...WITH DIVERGING MODEL
SOLUTIONS. 00Z ECMWF HAD A MUCH STRONG 500 MB RIDGE OVER THE ROCKIES
COMPARED TO THE 12Z GFS.

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

18Z TAFS

TIGHTLY WOUND UPPER LOW VERY EVIDENT ACROSS CENTRAL NEBRASKA THIS
AFTERNOON.  THIS SYSTEM WILL CONTINUE TO PUSH MAINLY MID LEVEL
CLOUDS AND LIGHT SHOWER ACTIVITY INTO THE KOFK REGION THROUGH 21Z.
AFTER 21Z LOOK FOR CB DEVELOPMENT EVENTUALLY EVOLVING INTO
THUNDERSTORMS.  ALL THREE TAF SITES WILL LIKELY HAVE THUNDERSTORMS
IN VICINITY BETWEEN 21Z AND 02Z PRODUCING ISOLATED MVFR AND IFR
CONDITIONS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DISCUSSION...MILLER
AVIATION...MEYER
Hazardous weather outlook, May 21, 4:35 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
435 PM CDT SAT MAY 21 2011

IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-088>090-092-221100-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA-
MONTGOMERY IA-PAGE IA-PAWNEE-PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-
SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
435 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE MAIN HAZARD APPEARS
TO BE LARGE HAIL. STORMS SHOULD DECREASE IN COVERAGE BEFORE
MIDNIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA
SUNDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA SUNDAY EVENING.

AN UNSETTLED WEATHER PATTERN IS EXPECTED TO BE IN PLACE FROM
MONDAY AFTERNOON THROUGH WEDNESDAY. LOCALLY HEAVY RAIN IS POSSIBLE
MAINLY OVER SOUTHEAST NEBRASKA. LATER OUTLOOKS WILL ADDRESS THE
POTENTIAL FOR SEVERE STORMS FROM MONDAY THROUGH WEDNESDAY...BUT
THE SEVERE THREAT IS HIGHER SOUTH OF THE LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT SHOULD NOT BE
NEEDED OVERNIGHT OR SUNDAY.

IAZ079-090-NEZ067-068-078-091-093-221100-
CASS-FREMONT IA-MILLS IA-NEMAHA-OTOE-RICHARDSON-SALINE-
435 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE MAIN HAZARD APPEARS
TO BE LARGE HAIL. STORMS SHOULD DECREASE IN COVERAGE BEFORE
MIDNIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA ON
SUNDAY...BUT THE SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

MODERATE FLOODING IS OCCURRING ALONG THE MISSOURI RIVER FROM AROUND
BROWNVILLE DOWNSTREAM THROUGH RULO. MINOR FLOODING OF THE MISSOURI
RIVER WILL CONTINUE FROM AROUND PLATTSMOUTH TO NORTH OF BROWNVILLE.
FLOODING IS ALSO OCCURRING IN PARTS OF SALINE COUNTY FROM THE BIG
BLUE RIVER AND TURKEY CREEK.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA SUNDAY EVENING.

AN UNSETTLED WEATHER PATTERN IS EXPECTED TO BE IN PLACE FROM
MONDAY AFTERNOON THROUGH WEDNESDAY. LOCALLY HEAVY RAIN IS POSSIBLE
MAINLY ACROSS SOUTHEAST NEBRASKA. LATER OUTLOOKS WILL ADDRESS THE
POTENTIAL FOR SEVERE STORMS FROM MONDAY THROUGH WEDNESDAY.

FLOODING SHOULD CONTINUE ALONG THE MISSOURI RIVER FROM PLATTSMOUTH
DOWNSTREAM TO RULO. FLOODING IS GENERALLY EXPECTED TO DECREASE
THROUGH MONDAY IN SALINE COUNTY. IF ANY ADDITIONAL RAINFALL OCCURS...
CURRENT FLOODING COULD INCREASE IN COVERAGE AND INTENSITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT SHOULD NOT BE
NEEDED OVERNIGHT OR SUNDAY.

MILLER

In the hours before

Local storm report, May 21, 8:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
816 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             BELLEVUE                41.16N 95.92W
05/21/2011  M1.25 INCH       SARPY              NE   TRAINED SPOTTER

&&

CZAPOTOC
Local storm report, May 21, 8:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
818 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             2 W FORT CALHOUN        41.46N 96.06W
05/21/2011  E0.88 INCH       WASHINGTON         NE   AMATEUR RADIO

&&

CZAPOTOC
Local storm report, May 21, 8:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
821 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 N OFFUTT AFB          41.15N 95.92W
05/21/2011  E1.00 INCH       SARPY              NE   OTHER FEDERAL

&&

JMEYER
Local storm report, May 21, 8:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
823 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             1 N HARLAN              41.66N 95.33W
05/21/2011  E0.75 INCH       SHELBY             IA   TRAINED SPOTTER

&&

CZAPOTOC
Local storm report, May 21, 8:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
824 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             OMAHA                   41.26N 96.01W
05/21/2011  E1.00 INCH       DOUGLAS            NE   AMATEUR RADIO

            90TH AND BURT STREET.

&&

CZAPOTOC
Local storm report, May 21, 8:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
830 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             LOGAN                   41.64N 95.79W
05/21/2011  E1.75 INCH       HARRISON           IA   LAW ENFORCEMENT

&&

CZAPOTOC

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:07 PM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie38 min
May 21, 7:40 PM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby50 min
May 21, 7:46 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie44 min
May 21, 8:14 PM CDTSevere Thunderstorm WarningOAXPottawattamie31 min
May 21, 8:16 PM CDTSevere Thunderstorm WarningOAXHarrison44 min
May 21, 8:57 PM CDTSevere Thunderstorm WarningOAXMills, Pottawattamie33 min
May 21, 9:51 PM CDTSevere Thunderstorm WarningOAXMonona39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.